Jump to content

Thrive3: Cymbalta, mirtazapine, Risperdal


Thrive3

Recommended Posts

Hi there,

I am wanting some information on how to withdraw or at the least reduce my medications. I was initially put on lexipro for 3 months in nov 2015, it made me a lot worse and I was taken off it and put on Risperdal 1mg and cymbalta 120mg January 2016. I stayed on this for a year with slight improvement and then in December 2016 my psychiatrist reduced my rispiradol to 0.5 when I complained about oversleeping weight gain and lingering mental illness, within 2 weeks this made me very edgy and unsettled so she increased it back to 1mg and said I might have to be on it forever, she then added 30mg mirtazipine. I have been on these 3 for the last year. I am terrified of going back to how I was but I also do not like the side effects or simply being on drugs. Im hesitant to seek advise from the same psychiatrist as the last time I went there she wanted to put me on a mood stabilizer which was March 2017 I never went back... any advise please? Thank you x

Edited by Altostrata
added screen name to title

Lexipro November 2015-January 2016

rispiradol 1mg, duloxetine 120mg January 2016 to present

mirtazipine 30mg October 2016 to present

Link to comment
  • Administrator

Welcome, Thrive3.

 

That is a very high dosage of duloxetine. That alone could be what caused your edginess when you reduced Risperdal. The mirtazapine is probably unnecessary. What other side effects do you have?

 

That psychiatrist is overfond of throwing in drugs.

 

Please put ALL your drugs in the Drug Interactions Checker https://www.drugs.com/drug_interactions.php
and copy and paste the results in this topic.

 

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Interactions between your selected drugs

Major

mirtazapine  duloxetine

Applies to: mirtazapine, duloxetine

Using mirtazapine together with DULoxetine can increase the risk of a rare but serious condition called the serotonin syndrome, which may include symptoms such as confusion, hallucination, seizure, extreme changes in blood pressure, increased heart rate, fever, excessive sweating, shivering or shaking, blurred vision, muscle spasm or stiffness, tremor, incoordination, stomach cramp, nausea, vomiting, and diarrhea. Severe cases may result in coma and even death. You should seek immediate medical attention if you experience these symptoms while taking the medications. Talk to your doctor if you have any questions or concerns. Your doctor may already be aware of the risks, but has determined that this is the best course of treatment for you and has taken appropriate precautions and is monitoring you closely for any potential complications. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.

Switch to professional interaction data

Moderate

risperidone  mirtazapine

Applies to: Risperdal (risperidone), mirtazapine

Using risperiDONE together with mirtazapine may increase side effects such as dizziness, drowsiness, confusion, and difficulty concentrating. Some people, especially the elderly, may also experience impairment in thinking, judgment, and motor coordination. You should avoid or limit the use of alcohol while being treated with these medications. Also avoid activities requiring mental alertness such as driving or operating hazardous machinery until you know how the medications affect you. Talk to your doctor if you have any questions or concerns. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.

Switch to professional interaction data

Moderate

risperidone  duloxetine

Applies to: Risperdal (risperidone), duloxetine

DULoxetine may increase the blood levels and effects of risperiDONE. You may need a dose adjustment or more frequent monitoring by your doctor to safely use both medications. Contact your doctor if your condition changes or you experience increased side effects. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.

Switch to professional interaction data

No other interactions were found between your selected drugs.
Note: this does not necessarily mean no interactions exist. Always consult with your doctor or pharmacist.

Other drug and disease interactions

Drug and food interactions

Moderate

risperidone  food

Applies to: Risperdal (risperidone)

RisperiDONE oral solution should not be mixed with tea or cola. It may be taken with water, coffee, orange juice, or low-fat milk. You should avoid the use of alcohol while being treated with risperiDONE. Alcohol can increase the nervous system side effects of risperiDONE such as dizziness, drowsiness, and difficulty concentrating. Some people may also experience impairment in thinking and judgment. Talk to your doctor or pharmacist if you have any questions or concerns.

Switch to professional interaction data

Moderate

mirtazapine  food

Applies to: mirtazapine

Alcohol can increase the nervous system side effects of mirtazapine such as dizziness, drowsiness, and difficulty concentrating. Some people may also experience impairment in thinking and judgment. You should avoid or limit the use of alcohol while being treated with mirtazapine. Do not use more than the recommended dose of mirtazapine, and avoid activities requiring mental alertness such as driving or operating hazardous machinery until you know how the medication affects you. Talk to your doctor or pharmacist if you have any questions or concerns.

Switch to professional interaction data

Moderate

duloxetine  food

Applies to: duloxetine

DULoxetine may cause liver damage, and taking it with alcohol may increase that risk. You should avoid or limit the use of alcohol while being treated with DULoxetine. Call your doctor immediately if you have fever, chills, joint pain or swelling, excessive tiredness or weakness, unusual bleeding or bruising, skin rash or itching, loss of appetite, nausea, vomiting, dark colored urine, or yellowing of the skin or the whites of your eyes, as these may be symptoms of liver damage. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.

Switch to professional interaction data

Therapeutic duplication warnings

Therapeutic duplication is the use of more than one medicine from the same drug category or therapeutic class to treat the same condition. This can be intentional in cases where drugs with similar actions are used together for demonstrated therapeutic benefit. It can also be unintentional in cases where a patient has been treated by more than one doctor, or had prescriptions filled at more than one pharmacy, and can have potentially adverse consequences.

Duplication

Antidepressants

Therapeutic duplication

The recommended maximum number of medicines in the 'antidepressants' category to be taken concurrently is usually one. Your list includes two medicines belonging to the 'antidepressants' category:

  • duloxetine
  • mirtazapine

Note: The benefits of taking this combination of medicines may outweigh any risks associated with therapeutic duplication. This information does not take the place of talking to your doctor. Always check with your healthcare provider to determine if any adjustments to your medications are needed.

Lexipro November 2015-January 2016

rispiradol 1mg, duloxetine 120mg January 2016 to present

mirtazipine 30mg October 2016 to present

Link to comment
  • Administrator

Well, now you can see some of your difficulties come from taking too many drugs at too high dosages. Your doctor is an idiot. You need another doctor.

 

If I were you, I'd start reducing duloxetine. See Tips for tapering off Cymbalta (duloxetine)

 

When you get to 60mg, I would stop tapering duloxetine and taper Risperdal. The weight gain is a bad sign.

 

You may have to deal with unusual symptoms as you change the balance of these drugs in your body. Please let us know how you're doing.

 

You also need to ask your primary care physician for liver and kidney tests.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Hi, 

thank you for your reply. I want to start the taper ASAP but I am concerned I will struggle. A cymbalta support group reccomended 5% reduction? What a mess! 

Really appreciate your time and consideration! 

Lexipro November 2015-January 2016

rispiradol 1mg, duloxetine 120mg January 2016 to present

mirtazipine 30mg October 2016 to present

Link to comment
  • ChessieCat changed the title to Thrive3: Cymbalta, mirtazapine, Risperdal

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy